Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 67, NWS Pueblo, CO

July 2, 2013Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2013, 2:28 PM MDT for Pueblo County, Colorado. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2013, 2:28 PM MDT (20:28 UTC)
Expired
Jul 2, 2013, 3:15 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 2:28 PM MDTTSTM WND GST 605 Ene Pueblo West, CO
Jul 2, 2:32 PM MDTHAIL 0.883 Nne Pueblo, COPENNY TO NICKEL SIZED HAIL.
Jul 2, 2:32 PM MDTHAIL 0.885 Ene Pueblo West, COPENNY TO NICKEL SIZED HAIL BEING DRIVEN BY 40-50 MPH WINDS.
Jul 2, 2:33 PM MDTTSTM WND GST 59Pueblo West, CORELAYED BY MEDIA.
Jul 2, 2:40 PM MDTHAIL 0.883 N Pueblo, CO
Jul 2, 2:43 PM MDTHAIL 1Pueblo, COMEDIA RELAYED A PUBLIC REPORT OF QUARTER SIZED HAIL AT THE PUEBLO MALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WUUS55 KPUB 022028
SVRPUB
COC101-022115-
/O.NEW.KPUB.SV.W.0067.130702T2028Z-130702T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 315 PM MDT

* AT 224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINON...AND
  MOVING SOUTHWEST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO...PUEBLO WEST...BLENDE AND PUEBLO RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3802 10460 3814 10492 3850 10463 3841 10443
TIME...MOT...LOC 2029Z 027DEG 26KT 3837 10459

HAIL...1.00IN
WIND...60MPH

$$
4 follow-up statements
246 
WWUS55 KPUB 022036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT TUE JUL 2 2013

COC101-022115-
/O.CON.KPUB.SV.W.0067.000000T0000Z-130702T2115Z/
PUEBLO CO-
236 PM MDT TUE JUL 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 315 PM MDT...

AT 233 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUEBLO...AND
MOVING SOUTHWEST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PUEBLO WEST...BLENDE AND PUEBLO RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3845 10467 3836 10445 3802 10460 3814 10492
TIME...MOT...LOC 2036Z 027DEG 26KT 3832 10462

HAIL...0.88IN
WIND...60MPH

$$
884 
WWUS55 KPUB 022046
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT TUE JUL 2 2013

COC101-022115-
/O.CON.KPUB.SV.W.0067.000000T0000Z-130702T2115Z/
PUEBLO CO-
246 PM MDT TUE JUL 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 315 PM MDT...

AT 242 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRAL
PUEBLO...AND MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PUEBLO AND PUEBLO RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 10470 3833 10446 3802 10460 3814 10492
TIME...MOT...LOC 2047Z 020DEG 27KT 3824 10464

HAIL...0.88IN
WIND...60MPH

$$
519 
WWUS55 KPUB 022054
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT TUE JUL 2 2013

COC101-022115-
/O.CON.KPUB.SV.W.0067.000000T0000Z-130702T2115Z/
PUEBLO CO-
254 PM MDT TUE JUL 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 315 PM MDT...

AT 252 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
PUEBLO...AND MOVING SOUTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO.
  MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3834 10470 3827 10449 3802 10460 3812 10487
TIME...MOT...LOC 2054Z 015DEG 32KT 3816 10466

HAIL...<.75IN
WIND...60MPH

$$
153 
WWUS55 KPUB 022059
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT TUE JUL 2 2013

COC101-022109-
/O.CAN.KPUB.SV.W.0067.000000T0000Z-130702T2115Z/
PUEBLO CO-
259 PM MDT TUE JUL 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3834 10470 3827 10449 3802 10460 3812 10487
TIME...MOT...LOC 2059Z 015DEG 32KT 3812 10467

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:29 AM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 2, 11:29 AM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MDT TUE JUL 2 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 313 AM MDT TUE JUL 2 2013

A LARGE UPR TROF WL REMAIN OVR THE CENTRAL PORTION OF THE COUNTRY
WHILE AN UPR LEVEL RIDGE REMAINS OVR THE WRN STATES TODAY AND
TONIGHT...LEAVING THE FORECAST AREA UNDER MODERATE NORTHERLY FLOW
ALOFT. THERE WILL CONTINUE TO BE ENOUGH MOISTURE OVR THE AREA FOR
ISOLD TO SCT SHOWERS AND THUNDERSTORMS...WITH THE BEST COVERAGE
EXPECTED TO BE OVR AND NR THE MTS. TEMPS ALOFT WARM JUST SLIGHTLY
TODAY...SO SOME AREAS WL SEE SLIGHTLY WARMER HIGHS THAN ON
MON...BUT STILL BELOW AVERAGE. THERE WL STILL BE THE THREAT OF
BRIEF MODERATE TO HEAVY RAINFALL CAUSING FLOODING PROBLEMS ON BURN
SCARS. HOWEVER...WIDESPREAD PCPN IS NOT EXPECTED AND WITH THE
EXPECTED SPOTTY NATURE OF ANY HEAVIER PCPN...WL NOT ISSUE A FLASH
FLOOD HIGHLIGHT. WITH MODEST INSTABILITY...CAPE VALUES OF 500 TO
AROUND 1000 J/KG FROM THE I-25 CORRIDOR AND WESTWARD AND FAIRLY
STRONG SHEAR VALUES...THERE COULD BE A FEW STRONGER STORMS TODAY.

BY LATE EVENING MOST OF THE CONVECTION SHOULD BE WINDING DOWN. THE
NAM AND GFS JUST KEEP A LITTLE PCPN THRU THE NIGHT OVR THE FAR SRN
MTS. THE NSSL 4KM WRF SHOWS PCPN MOVING THRU THE FAR SERN COUNTIES
LATE NIGHT. FOR NOW WL LEAVE THE FAR SERN AREAS DRY
OVERNIGHT...AND SEE WHAT HAPPENS IN THE LATER MODEL RUNS. /28

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 313 AM MDT TUE JUL 2 2013

MERIDIONAL PATTERN OVER OUR AREA WILL GRADUALLY BREAK DOWN THIS
WEEK...AS A SERIES OF DISTURBANCES MOVE THROUGH THE POLAR JET
OVER SRN CANADA. THIS WILL BREAK WARMER WEATHER TO THE CENTRAL
ROCKIES...BUT ENOUGH MOISTURE WILL BE TRAPPED UNDER THE WRN HIGH
THAT IT SHOULD NOT GET TOO UNPLEASANT.

WED-THURSDAY...THE NORTHERLY FLOW OVER SE CO SHOULD BEGIN TO WEAKEN
AS THE TROUGH TO OUR EAST BEGINS TO RETREAT BACK TO THE GREAT
LAKES...AND THE PACIFIC JET BEGINS MOVING INTO THE PACNW. SHOULD
SEE A DECREASE IN OVERALL CONVECTION...AND STORMS MAINLY OVER THE
MTS. ALSO...WARMER WEATHER WITH TEMPS CLIMBING TO NR AVERAGE WED AND
POSSIBLY ABOVE AVERAGE BY THU.

FRIDAY AND BEYOND...THE OVERALL PATTERN BECOMES MORE TYPICALLY
SUMMER LIKE...WITH HIGH PRESSURE BUILDING OVER THE DESERT SW AND
QUASI-ZONAL FLOW OVER THE NRN ROCKIES. GFS MOS IS SHOWING 100
DEGREE OR GREATER HIGHS FOR KPUB FRI-SAT...BUT BELIEVE IT IS TOO
WARM...AS IT HAS BEEN WITH HIGH TEMPS MOST OF THIS SUMMER. WITH
DEWPOINTS PERSISTING IN THE 40S....AND THE HOTTEST AIR STILL TO
OUR SW...MID TO POSSIBLY UPPER 90S APPEAR MORE REASONABLE TO CLOSE
THE WEEK. A SERIES OF SHORTWAVES MOVING THROUGH THE JET OVER SRN
CANADA WILL KEEP THE THREAT OF SHOWERS AND STORMS GOING OVER OUR
AREA...PARTICULARLY OVER THE MTS IN A TYPICAL DIURNAL PATTERN.
FIRST WAVE ARRIVES FRI NIGHT...FOLLOWED QUITE SUCCINCTLY BY
ANOTHER DISTURBANCE SUN AND ANOTHER MON. SO...EVEN THE PLAINS
SHOULD SEE AN OUTSIDE CHANCE OF SOME STORMS EACH DAY.

EARLIER RUNS OF THE GFS AND ECMWF HAD PROMISED A RETURN OF THE
MONSOON NEXT WEEK...BUT WITH A PERSISTENT LOW PRESSURE SYSTEM OUT
EAST...THE GOOD SRLY MOISTURE TAP HAS TROUBLE SETTING IN.
NEVERTHELESS...THERE SHOULD BE AT LEAST A QUASI-MONSOONAL PATTERN
DEVELOPING NEXT WEEK...AND HOPEFULLY MORE MOISTURE IF THE UPPER
HIGH CAN PUSH A BIT FARTHER TO THE EAST. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1128 AM MDT TUE JUL 2 2013

ISOLATED TO SCATTERED STORMS TO DEVELOP AGAIN ACROSS THE HIGHER
TERRAIN THROUGH THE LATE MORNING AND PERSIST THROUGH THE EVENING
HOURS. BRIEF MVRF AND LOCAL IFR CONDITIONS WILL BE POSSIBLE WITH
STORMS. MODERATE NORTHERLY FLOW ALOFT WILL KEEP STORMS MOVING TO
THE SOUTH WITH THE BEST CHANCES FOR STORMS TO AFFECT TERMINALS
THROUGH THE EARLY EVENING LOOKING TO BE ALS. A GENERALLY LIGHT
DIUNRAL WIND REGIME CAN BE EXPECTED AT TAF SITES...SAVE GUSTY
VARIABLE WINDS NEAR STORMS...WITH CLEARING SKIES THROUGH THE
OVERNIGHT.

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...MW
Hazardous weather outlook, Jul 2, 11:30 AM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1130 AM MDT TUE JUL 2 2013

COZ058>089-093>099-031400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1130 AM MDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
THROUGH THE EVENING HOURS ACROSS THE AREA...WITH THE BEST COVERAGE
OF STORMS OVER AND NEAR THE HIGHER TERRAIN. THE MAIN THREATS FROM
STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.
HOWEVER...THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING
SMALL HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH.

THERE ALSO REMAINS THE POTENTIAL FOR LOCALIZED FLASH FLOODING...MAINLY
FOR AREAS NEAR THE WALDO CANYON AND OTHER RECENT BURN SCARS ACROSS
SOUTH CENTRAL AND SOUTHEAST COLORADO. IF YOU ARE PLANNING ACTIVITIES
IN OR NEAR A BURN SCAR...REMAIN VIGILANT FOR THE POTENTIAL FOR HEAVY
RAINFALL AND FLASH FLOODING. BE PREPARED TO TAKE ACTION SHOULD HEAVY
RAIN OCCUR OR IF A FLASH FLOOD WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING. THE GREATEST COVERAGE
OF STORMS WILL REMAIN OVER AND NEAR THE MOUNTAINS...BUT A FEW
STORMS COULD AFFECT THE PLAINS AS WELL. THE MAIN THREATS FROM
STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND
45 MPH. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND WILL BE OF
PARTICULAR CONCERN ON THE BURN SCARS.

WITH THE INCREASED POTENTIAL FOR THUNDERSTORMS THROUGH THE HOLIDAY
WEEK...THOSE WITH ACTIVITIES IN AND NEAR THE BURN SCARS SHOULD
REMAIN VIGILANT FOR THE POTENTIAL FOR HEAVY RAINFALL AND FLASH
FLOODING. MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN
OCCUR OR A FLASH FLOOD WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO THIS
AFTERNOON AND EVENING.

23/23

In the hours before

Special weather statement, Jul 2, 1:10 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
110 PM MDT TUE JUL 2 2013

COZ084-085-021945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
110 PM MDT TUE JUL 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ELLICOTT...OR 26 MILES EAST
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  ELLICOTT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 2, 1:28 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
128 PM MDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             2 E ELLICOTT            38.84N 104.35W
07/02/2013  M0.88 INCH       EL PASO            CO   PUBLIC

            COVERING THE GROUND.

&&

PJC
Special weather statement, Jul 2, 1:38 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
138 PM MDT TUE JUL 2 2013

COZ085-086-022015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
138 PM MDT TUE JUL 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF ELLICOTT...OR 21 MILES NORTHEAST
OF MIDWAY...WHICH WAS MOVING TOWARD THE SOUTH AT 25 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL
PASO COUNTY SOUTH OF HIGHWAY 94 AND EXTREME NORTH CENTRAL PUEBLO
COUNTY EAST OF INTERSTATE 25.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 2, 2:13 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
213 PM MDT TUE JUL 2 2013

COZ085-086-022045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
213 PM MDT TUE JUL 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...PUEBLO.

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PINON...OR 10 MILES EAST OF
MIDWAY...WHICH WAS MOVING TOWARD THE SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PINON.
  PUEBLO.
  PUEBLO RESERVOIR.
  BLENDE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:24 PM MDTAreal Flood AdvisoryPUBHuerfano2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.